Astronomical Low Tide, New Castle
- When
- December 27, 11:30 PM EST to December 28, 12:30 AM EST
- Where
- New Castle forecast zone
- Reported by
- River/Stream Gage
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
The persistent offshore flow caused by the departed winter storm and an approaching high pressure system caused blow out tides to occur at the time of low tide on the Delaware River and tidal sections of its tributaries around Midnight EST on the 28th. 90 feet below mean lower low water.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The persistent offshore flow caused by the departed winter storm and an approaching high pressure system caused blow out tides to occur at the time of low tide on the Delaware River and tidal sections of its tributaries around Midnight EST on the 28th. The low tide at Reedy Point reached 1.90 feet below mean lower low water. Blowout tides start at levels lower than 1.80 feet below mean lower low water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 27, 9:50 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 950 PM EST MON DEC 27 2010 .SYNOPSIS... THE INTENSE LOW PRESSURE SYSTEM NEAR NOVA SCOTIA THIS EVENING WILL CONTINUE TO MOVE NORTHEASTWARD. HIGH PRESSURE WILL BUILD TO THE SOUTH OF THE AREA DURING THE MIDDLE OF THE WEEK, THEN BUILD NORTHEAST ACROSS OUR AREA BY FRIDAY. THE NEXT LOW PRESSURE SYSTEM IS FORECAST TO PASS WELL NORTHWEST OF THE AREA ON SATURDAY WITH ITS ASSOCIATED COLD FRONT PASSING THROUGH THE REGION ON SUNDAY. ANOTHER SOUTHERN PLAINS HIGH PRESSURE SYSTEM SHOULD THEN MOVE TOWARD THE AREA ON MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE CENTER OF THE WINTER STORM THAT AFFECTED OUR REGION WAS LOCATED OFF NOVA SCOTIA THIS EVENING. THE SYSTEM WILL CONTINUE TO MOVE TO THE NORTHEAST. AS IT DOES, WIND SPEEDS WILL DECREASE GRADUALLY. WHILE IT WILL REMAIN BRISK OVERNIGHT, WIND SPEEDS HAVE FALLEN BELOW THE WIND ADVISORY CRITERION. AS A RESULT, THE WIND ADVISORY HAS BEEN DISCONTINUED. THE SKY OVER OUR REGION WAS MAINLY CLEAR AT 930 PM, WITH JUST SOME STRATOCUMULUS OVER THE POCONOS AND NORTHERN NEW JERSEY. LITTLE CHANGE IS EXPECTED OVERNIGHT. TEMPERATURES SHOULD DROP INTO THE TEENS AND LOWER 20S BY DAYBREAK. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... THE SHORT TERM WILL FEATURE A QUIET WEATHER PERIOD WITH SLOWLY MODERATING TEMPERATURES. SINCE WE ARE ON THE SUBJECT OF TEMPERATURES, WE WERE PRETTY CONSERVATIVE WITH MAX TEMPS INTO THURSDAY SUSPECTING ITS GOING TO BE DIFFICULT TO OBTAIN THE HIGHER MOS VALUES WITH THE SNOW COVER. THIS IS ESPECIALLY TRUE FROM MORRIS SOUTHEAST INTO OCEAN COUNTIES WHERE WE WENT WELL BELOW STAT GUIDANCE. MINS AT NIGHT AT LEAST INITIALLY WILL BE HELD HIGHER BY THE CONTINUING WIND, BUT BY WEDNESDAY NIGHT, BARRING UNFORECAST CLOUDS, SHOULD BE PRETTY COLD WITH HIGH PRESSURE PARKED OVER OUR CWA. WE WENT TOWARD THE LOWER MOS GUIDANCE DATASETS FOR TUE NGT AND NOT LOWER BECAUSE OF THE POSSIBILITY OF WIND, BUT BELOW ALL THE GUIDANCE ON WEDNESDAY NIGHT AND CHANCES ARE NOT LOW ENOUGH. AS FOR THE SENSIBLE WEATHER, THE RETURN FLOW CLOUDINESS SHOULD DECREASE ON TUESDAY AS PER THE FCST WEAKENING OF THE WAA. THE LAKE EFFECT FLOW THOUGH WILL BE ONGOING AND WE HAVE ADDED FLURRIES AND SNOW SHOWERS TO OUR NWRN CWA. WHILE TUESDAY WILL BECOME WINDY AGAIN, WITH THE STORM NOW HEADING TOWARD NEWFOUNDLAND AND ITS DEEPENING IN DAYS GONE BY, PEAK WIND GUSTS SHOULD AVERAGE 10 TO 15 MPH LOWER THAN TODAY, WOULD ESTIMATE MOST PEAK WIND GUSTS BETWEEN 30 AND 40 MPH. THE LAKE EFFECT FLOW IS EXPECTED TO BECOME MORE WESTERLY TUESDAY NIGHT WHICH SHOULD SHUT OFF THE RESIDUALS FROM REACHING OUR NWRN CWA. THE WRF-NMM REMAINS MORE BULLISH ABOUT TRAPPED SC THAN THE GFS N. GOING ON MODEL TENDENCIES WE WENT TWO-THIRDS TOWARD THE WRF-NMM SOLUTION. AS HIGH PRESSURE MOVES CLOSER TO OUR CWA ON WEDNESDAY AND CONVECTIVE TEMPS FCST TO BE TOUGHER TO REACH, THE FORECAST IS FOR A SUNNIER DAY. SOME CIRRUS MIGHT FLY OVER THE SURFACE RIDGE ON WEDNESDAY NIGHT AND THURSDAY, BUT OTHERWISE MOSTLY CLEAR/MOSTLY SUNNY SKIES WILL PREVAIL WITH CONSIDERABLY LIGHTER WINDS BY THEN. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... 5-WAVE MODEL GUIDANCE SHOWS A LONG-WAVE TROUGH OVER THE INTER- MOUNTAIN WEST STATES CORRESPONDING TO A WEAK MID-LEVEL RIDGE OVER THE EAST COAST. THE TROUGH SHOULD BEGIN TO MOVE TOWARDS THE EAST WHICH IN TURN WILL FLATTEN THE RIDGE OVER THE EAST AS A MORE ROBUST REX BLOCK TRIES TO SET UP OVER GREENLAND ONCE MORE. THE LONG-TERM BEGINS WITH SURFACE AND MID-LEVEL RIDGING NOSING INTO THE REGION FROM THE WEST AND SLIDING TO OUR EAST LATE ON FRIDAY. THIS WILL ALLOW FOR AN UPWARD TREND IN OUR TEMPERATURES ON FRIDAY AND SATURDAY AS THE RETURN FLOW SETS UP AND 850MB TEMPERATURES CLIMB TO ABOVE 0F FOR THE FIRST TIME IN QUITE A WHILE. WE COULD COME CLOSE TO SEEING 50F ACROSS THE METRO AREA ON NEW YEARS DAY, ALTHOUGH THIS BRIEF RESPITE IS JUST THAT...BRIEF. LOW PRESSURE SKIRTING BY TO OUR NORTH WILL PUSH THROUGH A COLD FRONT ON LATE SATURDAY NIGHT SPILLING INTO SUNDAY. WE COULD SEE A MIX OF RAIN/SNOW ON SATURDAY NIGHT WHICH SHOULD THEN CHANGE OVER TO ALL RAIN ON SUNDAY. AS THE FRONT GOES THROUGH AND MOVES OFFSHORE WE WILL ONCE AGAIN EXPERIENCE A BRISK NORTHWEST FLOW AND TEMPERATURES WILL DROP INTO THE 30S FOR THE REMAINDER OF THE PERIOD. WINDS WILL PICK UP ONCE AGAIN ON SUNDAY AND MONDAY. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE GRADIENT BETWEEN THE DEPARTING (BUT STILL STRENGTHENING) LOW PRESSURE SYSTEM AND AN INCOMING HIGH PRESSURE SYSTEM FROM THE MISSISSIPPI RIVER VALLEY WAS PRODUCING WIND GUSTS OVER 40 KT AT SEVERAL TAF SITES MONDAY AFTERNOON. MODELS INDICATE A VERY GRADUAL WEAKENING OF THIS PRESSURE GRADIENT TONIGHT THROUGH TUESDAY, SO BOTH THE SUSTAINED WINDS AND THE WIND GUSTS SHOULD ALSO GRADUALLY WEAKEN DURING THIS SAME TIME PERIOD. ALSO, MIXING WILL DECREASE WHICH WILL DAMPEN THE TRANSPORT OF 925H WINDS DOWN TO THE SURFACE. SO, GUSTS SHOULD DROP TO 30 KT OR SO BY TUESDAY MORNING. WIND DIRECTION IS EXPECTED TO REMAIN IN THE 280 TO 330 QUADRANT THROUGH THE TAF PERIOD. BLOWING SNOW MAY CONTINUE TO BE AN ISSUE DURING THE EVENING HOURS BUT THEN SHOULD LESSEN AS THE WINDS VERY SLOWLY WEAKEN. OUTLOOK... HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST AND DOMINATE OUR WEATHER LATE TUESDAY THROUGH THE FIRST PART OF THE UPCOMING WEEKEND. && .MARINE... WIND GUSTS OVER 34 KT ARE EXPECTED THROUGH THE OVERNIGHT HOURS AS THE PRESSURE GRADIENT IS FORECAST TO RELAX ONLY EVER SO SLOWLY THROUGH TUESDAY...SO GALE WARNINGS WILL REMAIN IN PLACE. THE ONE EXCEPTION MAY BE THE UPPER DELAWARE BAY WHERE THE DAMPENING OF TRANSPORT WINDS MAY REDUCE WIND GUSTS TO JUST BELOW GALE. LATER SHIFTS CAN EVALUATE THIS SITUATION AND MAKE NECESSARY ADJUSTMENTS. WAVE HEIGHTS HAVE PEAKED AND ARE EXPECTED TO GRADUALLY LOWER OVER THE NEXT SEVERAL DAYS. HIGH PRESSURE WILL PUSH IN FROM THE WEST TUESDAY AND DOMINATE OUR WEATHER THROUGH THURSDAY...STILL HAVING INFLUENCE FRIDAY. WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST TO OVER 25 KNOTS THROUGH TUESDAY, BUT MAY DROP BELOW ADVISORY CRITERIA TUESDAY NIGHT. SUB- ADVISORY WINDS AND SEAS WERE FORECAST FOR WEDNESDAY THROUGH FRIDAY. && .TIDES/COASTAL FLOODING... WITH THE STRONG NORTHWEST FLOW...NEGATIVE TIDAL ANOMALIES CAN BE EXPECTED OVER THE NEXT DAY OR SO. WHILE THESE NEGATIVE ANOMALIES ARE NOT EXPECTED TO PRODUCE BLOWOUT TIDE CONDITIONS ATTM...THE SITUATION WILL BE MONITORED AND APPROPRIATE PRODUCTS ISSUED IF NEEDED. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...GALE WARNING UNTIL 3 PM EST TUESDAY FOR ANZ430-431-450>455. && SYNOPSIS...DELISI/GIGI NEAR TERM...IOVINO SHORT TERM...GIGI LONG TERM...HEAVENER AVIATION...MIKETTA MARINE...MIKETTA TIDES/COASTAL FLOODING...MIKETTA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 945 PM EST MON DEC 27 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-282200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 945 PM EST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-282200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 945 PM EST MON DEC 27 2010 ...GALE WARNING IN EFFECT UNTIL 3 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1021 PM EST MON DEC 27 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-281100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 1021 PM EST MON DEC 27 2010 ...ICY ROADS AND AREAS OF BLACK ICE TONIGHT... MANY ROADS AROUND THE REGION ARE ICY AND SNOW-COVERED AFTER THE RECENT SNOWFALL, AND SOME ROADS THAT WERE CLEARED WILL DEVELOP BLACK ICE OVERNIGHT. PLEASE BE VERY CAREFUL IF YOU ARE DRIVING TONIGHT. MPD
The national radar mosaic for the moment the first event began.
1 astronomical low tide. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272154.